MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI CANNULATED LOCKING SCREW 55MM; PLATE, FIXATION, BONE

SYNTHES GMBH 5.0MM TI CANNULATED LOCKING SCREW 55MM; PLATE, FIXATION, BONE
Model Number 04.205.055
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent a removal surgery.During the surgery, the locking screw was too tight and could not be removed.The screw head got stripped, so the surgeon removed the other screws.Then, the surgeon removed the locking screw in question with the plate.The removal surgery was completed successfully without any delay.No further information is available.This report involves one unk - screws: locking: trauma.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: this report is for an unknown screws: locking: trauma/unknown lot.Part and lot numbers are unknown; udi number is unknown.: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter facility address: (b)(6).Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the 5.0mm ti cannulated locking screw could not be removed from the ti tomofix medial high tibia plate.This report is for one (1) 5.0mm ti cannulated locking screw 55mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summar the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cann-lockscr ã¸5 l55 tan was received stuck in a one of the holes of the plate.The recess head was severely worn and stripped which could have been a result of implantation and explantation of the device.A dimensional inspection for the cann-lockscr ã¸5 l55 tan was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the cann-lockscr ã¸5 l55 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history: manufacturing location: monument ; manufacturing date: 08-jan-2022; part number: 04.205.055, 5.0mm ti cannulated locking screw 55mm; lot number: 585p098 (non-sterile); lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, inspect turn, wobble broach, mill shaft threads / head threads / flutes and final inspection, met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 21039, tialnbri9.5; lot number: 73p4447; lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection certificate test report supplied by perryman company dated 01-sep-2020 and certificate of test supplied to perryman by howmet corporation dated 19-dec-2019 were reviewed and determined to be conforming.Lot summary report dated 07-oct-2020 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI CANNULATED LOCKING SCREW 55MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16090440
Report Number8030965-2023-00066
Device Sequence Number12414851
Product Code HRS
UDI-Device Identifier10886982116376
UDI-Public(01)10886982116376
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.205.055
Device Catalogue Number04.205.055S
Device Lot Number585P098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/10/2023
05/05/2023
05/05/2023
05/18/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/12/2023
05/05/2023
05/05/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOMOFIXTIBHEADPL MED PROX 4HO TI.; UNK - PLATES: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown